MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS40
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot number was provided; therefore, device history record (dhr) review could not be completed.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found the sample was received without its original packaging inside a ziploc bag, in used conditions and without its certificate of decontamination.Functional testing did not observe any leakage.The unit was inflated and visually inspected it for 10 seconds.Then the unit was submerged under water and no leakage was observed.The unit was also massaged, then squeezed it and we moved the airway line back and forth.We did not detected leaks during the test.Based on the analysis conducted in the sample provided, the complaint was not confirmed.The root cause of the issue could not be determined.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken.Date received by manufacturer is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the patient received two trach tubes, both of which would not hold air.Occurred prior to patient use.No patient injury was reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15417530
Report Number3012307300-2022-19099
Device Sequence Number17773729
Product Code JOH
UDI-Device Identifier10351688518620
UDI-Public10351688518620
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67PFS40
Device Catalogue Number67PFS40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown